Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 28, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 25, 2023, 2:50 PM EDT for Essex County, Middlesex County, Suffolk County, Massachusetts. It was in force for 55 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2023, 2:50 PM EDT (18:50 UTC)
- Expired
- Jul 25, 2023, 3:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Essex County, MA, Middlesex County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 68 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 2:50 PM EDT | TSTM WND DMG | 1 Nne Weston, MA | Tree down blocking part of Weston Street. Tree down blocking road on Luke Road. Relayed by amateur radio. |
| Jul 25, 2:55 PM EDT | TSTM WND DMG | 2 Sse Waltham, MA | Tree down on car on High Street. |
| Jul 25, 3:00 PM EDT | TSTM WND DMG | 1 Ssw Watertown, MA | Tree down blocking the road on Newtonville Ave. |
| Jul 25, 3:00 PM EDT | TSTM WND DMG | 1 Ssw Watertown, MA | Tree down on wires on Tremont Street. |
| Jul 25, 3:00 PM EDT | TSTM WND DMG | 2 Nw Newton, MA | Tree down on Henshaw Terrace. |
| Jul 25, 3:07 PM EDT | TSTM WND DMG | 1 Ssw Medford, MA | Tree down on Boston Ave at College Ave. Relayed by amateur radio. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WUUS51 KBOX 251850
SVRBOX
MAC009-017-025-251945-
/O.NEW.KBOX.SV.W.0028.230725T1850Z-230725T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
250 PM EDT Tue Jul 25 2023
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Southeastern Essex County in northeastern Massachusetts...
Northwestern Suffolk County in eastern Massachusetts...
East central Middlesex County in northeastern Massachusetts...
* Until 345 PM EDT.
* At 250 PM EDT, a severe thunderstorm was located over Belmont, or
over Watertown, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Boston, Cambridge, Lynn, Newton, Somerville, Waltham, Malden,
Brookline, Medford, Revere, Peabody, Arlington, Everett, Salem,
Beverly, Woburn, Chelsea, Watertown, Lexington and Gloucester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4269 7062 4264 7059 4258 7066 4259 7066
4260 7065 4261 7066 4253 7078 4256 7078
4254 7090 4254 7087 4250 7085 4246 7094
4242 7091 4243 7092 4241 7099 4237 7097
4233 7125 4245 7131
TIME...MOT...LOC 1850Z 253DEG 17KT 4239 7120
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KC2 follow-up statements
986
WWUS51 KBOX 251915
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
315 PM EDT Tue Jul 25 2023
MAC009-017-025-251945-
/O.CON.KBOX.SV.W.0028.000000T0000Z-230725T1945Z/
Essex MA-Suffolk MA-Middlesex MA-
315 PM EDT Tue Jul 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN ESSEX...NORTHWESTERN SUFFOLK AND EAST CENTRAL
MIDDLESEX COUNTIES...
At 314 PM EDT, a severe thunderstorm was located over Malden, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Boston, Cambridge, Lynn, Newton, Somerville, Malden, Medford, Revere,
Peabody, Arlington, Everett, Salem, Beverly, Woburn, Chelsea,
Watertown, Gloucester, Melrose, Saugus and Danvers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4269 7062 4264 7059 4258 7066 4259 7066
4260 7065 4261 7066 4253 7078 4256 7078
4254 7090 4254 7087 4250 7085 4246 7094
4242 7091 4243 7094 4241 7099 4237 7097
4234 7120 4247 7118
TIME...MOT...LOC 1914Z 250DEG 18KT 4243 7104
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KC973
WWUS51 KBOX 251941
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
341 PM EDT Tue Jul 25 2023
MAC009-017-025-251950-
/O.EXP.KBOX.SV.W.0028.000000T0000Z-230725T1945Z/
Essex MA-Suffolk MA-Middlesex MA-
341 PM EDT Tue Jul 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX...
NORTHWESTERN SUFFOLK AND EAST CENTRAL MIDDLESEX COUNTIES WILL EXPIRE
AT 345 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4269 7062 4264 7059 4258 7066 4259 7066
4260 7065 4261 7066 4253 7078 4256 7078
4254 7090 4254 7087 4250 7085 4246 7094
4242 7091 4243 7094 4241 7099 4237 7097
4234 7120 4247 7118
TIME...MOT...LOC 1940Z 253DEG 17KT 4246 7089
$$
KCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:40 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 25, 1:40 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 140 PM EDT Tue Jul 25 2023 .SYNOPSIS... High pressure to our south allows for returning humidity to Southern New England today. Scattered thunderstorms are expected to develop this afternoon and early evening in interior Southern New England Gusty winds, frequent lightning and torrential rains capable of localized flooding are possible. Wednesday features dry weather but even warmer temperatures in the upper 80s to lower 90s. Dangerous heat expected Thursday through Saturday with the peak on Friday. Strong to severe storms possible later on Thursday. Cooler and drier later this weekend into early next week in wake of a cold front that crosses the region on Saturday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 130 PM Discussion KBOX radar revealing convective showers over central and western MA at this hour. No headlines have been issued with these storms thus far, but special weather statements and/or SVR warnings may be needed if these storms intensify. A severe thunderstorm watch has been put into effect for all of CT where environmental parameters are favorable for severe storm development this afternoon. We'll be monitoring storm development closely across the rest of southern New England and determine if a northward expansion of the watch is necessary. In addition to the SVR threat, slow moving storms may result in small stream, poor drainage, and urban flooding. One storm over the Springfield MA area has produced enough rainfall to warrant a Flash Flood Warning at this hour. Flooding will be a concern beneath any slow moving storms producing heavy rainfall. Did make some adjustments to the near- term forecast to reflect earlier convection initiation across the area. Furthermore, have removed sea-breeze along and north of the Boston coastline. Southwest gradient wind appears to be strong enough to fend of a circulation. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... 330 AM Update: Tonight: Any t-storms which developed during the daylight hrs should dissipate shortly after sundown, with the initiating shortwave disturbance moving through Southern New England for the evening/overnight. This will turn winds to more westerly than experienced recently; with more mid to high cloud cover, the risk for fog/stratus along the South Coast, Cape Cod and Islands may be less probable tonight the past several nights. Lows mid to upper 60s. Wednesday: High pressure to our south reasserts itself again, while we also get into shortwave ridging aloft at 500 mb. Wednesday should feature abundant sunshine and dry weather under subsidence. The main story for Wednesday is that it starts the anticipated warming trend toward hot and humid weather. 850 mb temps punch into the upper teens Celsius range on Wednesday, yielding very warm to hot temps in the upper 80s to lower 90s with little in the way of a reprieve via sea- breezes that may stay offshore. Heat indices lower to perhaps mid 90s; a reminder that we'd need two straight days with heat indices of 95+ or one day of 100+ heat index values to qualify for heat advisories. But still, if you do plan on being outdoors, certainly take the appropriate heat-related preparedness and precautionary measures such as staying hydrated and taking frequent breaks in shaded or air-conditioned areas. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Highlights * Oppressive heat expected Thursday through Saturday. Peak of the heat on Friday. * Strong to severe storms possible on Thursday. Strong storms still possible on Friday and Saturday. * Turning drier late in the weekend and heading into early next week. Wednesday Night through Thursday Night... A shortwave ridge will be in place Wed night heading into early Thu, while a potent shortwave/trough lifts into the eastern Great Lakes. The shortwave lifts into northern New England late on Thu and offshore Thu night. High pressure shifts offshore Wed night with a prefrontal trough/weak cold front sliding through late Thu into Thu night. Main focuses during this period were the oppressive heat on Thu and the severe risk. Did toss around the idea of hoisting an Excessive Heat Watch for the Thu-Sat timeframe as oppressive heat looking likely. May fall short of the criteria on the Thu/Sat timeframe and convective risks could hinder the risk as well. Due to this have held off from Excessive Heat Watches at this time, but heat headlines of some sort will be needed in future updates. As for Thu am anticipating 925 hPa temps of 20-25 degrees C with WSW flow. The result will be temps ranging from the 80s to the low 90s. Best shot for the 90 degree readings is across the CT/Merrimack Valley. The WSW flow will advect in low to mid 70 degree dew points. The result will be heat index values ranging from the mid 80s to the mid 90s. On top of the heat there will be the risk for strong/severe thunderstorms. As that shortwave/trough is lifting in will see increasing deep layer shear, around 30-40 kts. There will be more than enough moisture in place and guidance showing roughly 1000-2000 J/kg of MLCAPE. Will note the NAM brings instability up to 3000 J/kg, but it may be running a tad bit hot with the dewpoints. Something to keep an eye on as we get closer to Thu. Some other environmental parameters to note are the low level lapse rates are around 7-8 degrees C with mid level lapse rates around 5-6 degrees C. Does appear that there is a few hundred J/kg of DCAPE and CAPE within the hail growth region. Lastly, am seeing 100-200 SRH in the 0-1 km layer. At this point think all severe hazards not out of the question given the environment. This is indicated well by the latest CSU ML probs for Day 3 with a 15-30% chance of a wind risk. Even have a 2-5% tornado risk for portions of western MA. Think this matches well with SPCs slight risk for Day 3. On top of the severe risk will also have a threat for heavy downpours, which could result in flash flooding given how wet we've been. Should see PWATs approaching 2 inches, which is around 2-2.5 STD from climo per the NAEFS and EPS SATA tables. Did have to dial back/adjust precip chances to better time the convective risk. At this point is appearing that activity pushes in more during the afternoon/evening vs an early afternoon start. Given the cloud cover and airmass in place will not see temps fall much heading into Fri. Low temps Thu night into Fri AM fall into the low/mid 70s. Friday through Saturday... Still appears unsettled during this timeframe as we will be caught under somewhat zonal flow. A bit of uncertainty with timing a few shortwaves before a deeper shortwave digs in later on Sat. Could have one or two weaker waves lifting in/through before late Sat. Really tough to rule these weaker waves/convectively driven activity out given the airmass. More confident that a cold front slides in/through late on Sat into Sun. The oppressive heat continues Fri into Sat. Expecting the peak of the heat on Fri, where it will be dangerous. Should see 925 hPa temps of 24-27 degrees C with WSW/W flow. The result will be temps in the upper 80s to the mid 90s. Dew points will be quite similar to Thu with low/mid 70s. The resulting heat index values will be 90 to 103 for most. Heat headlines will likely be needed. Still appears that there could be heat issues on Sat, but really will depend on the timing of the cold front sliding in/through. Confidence at this point for heat indices AOA 90 highest for the MA-Pike south. Will not see much relief Fri night heading into Sat with lows in the low/mid 70s. At this point have generally stuck with the NBM guidance given the uncertainty with timing the subtle shortwaves lifting in. Did bump up precip chances to slight chance on Fri. Won't take a whole lot of forcing to generate a storm or two given the airmass in place. Still should see plenty of instability of 1000-2000 J/kg on Fri with the deep layer shear being a bit more marginal 20-30 kts. The shear is much more potent on Sat ahead of that front with us increasing to 40- 50 kts, but instability becomes more of a question. Given the environment still think strong/severe storms possible as highlighted by the CSU ML probs for Fri from the previous run. It is not as robust for Sat, likely due to the instability. Sunday and Monday... Mid level ridge builds into the region for Sun into Mon. This should bring us a more comfortable airmass in wake of the cold front. At this point have just stuck with the NBM as it looks reasonable and the emphasis was placed on the earlier periods of the forecast. Should see dew points crashing into the 50s and low 60s. High temps range from the mid 70s to low 80s. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Forecast Confidence Levels: Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 18Z TAF update Through 00Z...Moderate Confidence VFR and modest south/southwest winds around 10 knots this afternoon. There are scattered showers and thunderstorms across western MA which are expected to expand eastward into this afternoon and evening. TSRA possible at all interior terminals and BOS. Cape/Islands look to stay clear of any showers/storms today. Brief MVFR cigs/vsbys will be possible near any storms. Tonight...High confidence. Any TS ends by 01-02Z to SCT-BKN VFR conditions. MVFR/IFR fog/stratus possible along the South Coast, Cape and Islands again but with winds becoming more westerly 4-8 kt, the risk of occurrence is likely to be less than prior nights. Tomorrow...High confidence. VFR, dry weather prevails. S/SW winds 4-8 kt with possible sea-breezes on both coasts. Tomorrow Night...High Confidence. Mainly VFR. Southwest winds around 10 knots. Fog/low stratus development near the coast toward day break. KBOS TAF...Moderate Confidence. Timing of potential TSRA is uncertain. Thinking most likely time is 22-00Z, but an earlier arrival is not out of the question. KBDL TAF...Moderate confidence in TAF. Timing of potential TSRA is uncertain. Thinking most likely time is 20-22Z, but given a few storms have already fired just north of BDL, an earlier arrival is possible. Outlook /Wednesday Night through Saturday/... Wednesday Night: VFR. Thursday: VFR. Breezy. Chance SHRA, slight chance TSRA. Thursday Night through Friday Night: VFR. Breezy. Slight chance SHRA, isolated TSRA. Saturday: VFR. Breezy. Chance SHRA, slight chance TSRA. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Favorable wind and sea conditions for mariners through Wednesday with S/SW winds around 15 kt or less and seas 3 ft or less. Biggest potential hazards to mariners are for thunderstorms (some could be strong) between 2 and 9 PM today, and nighttime fog that may reduce visibility to 1 SM or less. Outlook /Wednesday Night through Saturday/... Wednesday Night: Winds less than 25 kt. Thursday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers, isolated thunderstorms. Thursday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas up to 5 ft. Slight chance of rain showers, isolated thunderstorms. Friday: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers, isolated thunderstorms. Friday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers, isolated thunderstorms. Saturday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers, slight chance of thunderstorms. && .HYDROLOGY... 330 AM Update: Scattered to potentially numerous thunderstorms are anticipated this afternoon into early evening across interior sections of Southern New England today. Precipitable water values in the 1.6 to 1.9 inch range and high warm cloud depths favor efficient rain producers with the potential for excessive rains not out of the question. T-storms are expected to be greater in number today across CT, western and central MA and into northern and perhaps central RI. The very wet July we've experienced has led to soil moisture and streamflow conditions in Southern New England that are very sensitive to additional heavy rains. This is especially the case across parts of northern CT and northwestern MA, both areas that have been especially hard hit by excessive rains of late. Any persistent and/or redeveloping t-storm today could certainly pose a risk for urban and poor drainage street flooding pretty much anywhere, and the risk for localized, rapid- onset flash flooding may also ensue where storms train over the same areas and/or produce rain rates in excess of 1.5+ inches per hr. Storm motions are toward the ENE today and also should be progressive/moving along, and that should preclude the need for a Flood Watch for today/this afternoon. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Loconto/BL NEAR TERM...RM SHORT TERM...Loconto LONG TERM...BL AVIATION...Frank/RM MARINE...Loconto/BL HYDROLOGY...
Hazardous weather outlook, Jul 25, 4:09 AM EDT, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 409 AM EDT Tue Jul 25 2023 CTZ004-MAZ004>007-012>024-026-RIZ001>008-260815- Windham CT-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 409 AM EDT Tue Jul 25 2023 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-260815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 409 AM EDT Tue Jul 25 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002-003-MAZ002-003-008>011-260815- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA- 409 AM EDT Tue Jul 25 2023 This Hazardous Weather Outlook is for northern Connecticut and western Massachusetts. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 25, 12:57 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1257 PM EDT Tue Jul 25 2023
MAZ009>011-251745-
Western Hampden MA-Eastern Hampden MA-Eastern Hampshire MA-
1257 PM EDT Tue Jul 25 2023
...A strong thunderstorm will impact portions of south central
Hampshire and central Hampden Counties through 145 PM EDT...
At 1257 PM EDT, Doppler radar was tracking a strong thunderstorm near
Westfield, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Amherst, Agawam, West
Springfield, Ludlow, South Hadley, Easthampton, Longmeadow, East
Longmeadow, Belchertown, Wilbraham, Palmer, Southwick, Monson,
Granby, Southampton and Hadley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut.
&&
LAT...LON 4235 7249 4213 7229 4203 7261 4204 7273
4215 7283
TIME...MOT...LOC 1657Z 239DEG 23KT 4210 7271
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KCSpecial weather statement, Jul 25, 1:47 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
147 PM EDT Tue Jul 25 2023
MAZ002-003-010-251845-
Western Franklin MA-Eastern Franklin MA-Eastern Hampshire MA-
147 PM EDT Tue Jul 25 2023
...A strong thunderstorm will impact portions of east central
Hampshire and southeastern Franklin Counties through 245 PM EDT...
At 146 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hatfield, or near Amherst, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Amherst, Northampton, Deerfield, Belchertown, Ware, Montague, Hadley,
Sunderland, Hatfield, Conway, Leverett, Shutesbury, Whately, Pelham,
New Salem and Wendell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4257 7237 4235 7231 4234 7232 4234 7231
4231 7230 4234 7266 4246 7268
TIME...MOT...LOC 1746Z 260DEG 11KT 4240 7261
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KCSpecial weather statement, Jul 25, 2:36 PM EDT, 14 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 236 PM EDT Tue Jul 25 2023 MAZ004-005-012-013-251930- Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA- Northern Worcester MA- 236 PM EDT Tue Jul 25 2023 ...A strong thunderstorm will impact portions of southeastern Worcester, north central Norfolk and south central Middlesex Counties through 330 PM EDT... At 235 PM EDT, Doppler radar was tracking a strong thunderstorm over Ashland, or near Framingham, moving southeast at 10 mph. HAZARD...Minor flooding. SOURCE...Radar indicated. IMPACT...Minor nuisance flooding of typically flood prone areas. Locations impacted include... Worcester, Framingham, Marlborough, Shrewsbury, Natick, Milford, Westborough, Grafton, Sudbury, Ashland, Auburn, Northbridge, Hopkinton, Northborough, Oxford, Holliston, Millbury, Wayland, Leicester and Southborough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when you hear thunder. Do not resume outdoor activities until at least 30 minutes after the storm has passed. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4220 7192 4238 7145 4225 7127 4208 7178 TIME...MOT...LOC 1835Z 325DEG 10KT 4226 7146 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH KP
Special weather statement, Jul 25, 2:42 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
242 PM EDT Tue Jul 25 2023
MAZ005-007-013>015-251930-
Eastern Essex MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Southeast Middlesex MA-
242 PM EDT Tue Jul 25 2023
...A strong thunderstorm will impact portions of southeastern Essex,
northern Norfolk, northwestern Suffolk and east central Middlesex
Counties through 330 PM EDT...
At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over
Belmont, or over Watertown, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Boston, Cambridge, Lynn, Newton, Somerville, Waltham, Malden,
Brookline, Medford, Revere, Peabody, Arlington, Everett, Salem,
Beverly, Woburn, Chelsea, Watertown, Lexington and Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4266 7060 4258 7066 4259 7066 4260 7065
4261 7066 4253 7078 4256 7078 4254 7090
4254 7087 4250 7085 4246 7094 4242 7091
4242 7092 4236 7097 4237 7105 4233 7101
4228 7124 4244 7132
TIME...MOT...LOC 1842Z 250DEG 38KT 4238 7119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:57 PM EDT | Special Weather Statement | BOX | Hampden | 48 min |
| Jul 25, 1:29 PM EDT | Flash Flood Warning | BOX | Hampden | 3 hr |
| Jul 25, 1:41 PM EDT | Flash Flood Warning | BOX | Hampden | 3 hr |
| Jul 25, 1:47 PM EDT | Special Weather Statement | BOX | Franklin | 58 min |
| Jul 25, 2:14 PM EDT | Flash Flood Warning | BOX | Franklin, Hampshire | 74 min |
| Jul 25, 2:36 PM EDT | Special Weather Statement | BOX | Worcester | 54 min |
| Jul 25, 2:42 PM EDT | Special Weather Statement | BOX | Suffolk | 48 min |
| Jul 25, 2:44 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 25, 3:00 PM EDT | Special Weather Statement | BOX | Suffolk | 60 min |
| Jul 25, 3:21 PM EDT | Special Weather Statement | BOX | Middlesex | 54 min |
| Jul 25, 3:27 PM EDT | Heat Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 4 days |
| Jul 25, 3:48 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk, Worcester | 27 min |
| Jul 25, 3:51 PM EDT | Special Weather Statement | BOX | Hampden | 54 min |
| Jul 25, 3:54 PM EDT | Special Weather Statement | BOX | Essex | 51 min |
| Jul 25, 3:55 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 25, 3:59 PM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Suffolk | 100 min |
| Jul 25, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 60 min |
| Jul 25, 4:10 PM EDT | Flash Flood Warning | BOX | Hampden | 2 hr |
| Jul 25, 4:54 PM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Worcester | 44 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.